Arthritis Expert Forum
numb feet, stiff knees, lightheaded
About This Forum:

This forum is for questions and support regarding arthritis issues such as: Arthritis, Autoimmune Disease, Bursitis, Fibromyalgia, Gout, Juvenile Rheumatoid Arthritis, Lupus, Myositis, Neuralgia, Osteoarthritis, Polymyalgia Rheumatica, Rheumatoid Arthritis, Sciatica, Tendinitis, Vasculitis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

numb feet, stiff knees, lightheaded

At the beginning of June I went to my Dr. with numbness in my feet, hemmorhoids (I don't normally have), and lightheaded-ness.  Because I've had a history of anemia, one of the things he tested my blood for was low iron.  (I'm 42 and in menopause.) My hematacrit was 34; however, another count having to do with iron was slightly low.  He put me on iron (350 mg) twice daily along with a stool softener(suppositories for the hemmorhoids).  Weeks later the hemmorhoids went away, but the numbness and lightheadedness stayed and tightening of my knee area was added.  I asked to see a neurologist.  After a few in-office, "strength" tests, the neurologist diagnosed me with restless leg syndrome and had me try a medicine for 2 weeks. Earlier this week, I went back.  The symptoms were getting slightly worse.  He still thought it was RLS and prescribed another drug.  I asked about my lightheadedness (sometimes accompanied by head & neck ache)- he didn't believe they were related. After I picked up the drug & noticed the many severe side effects one of them being lightheaded-ness, I refused to take it, and am now looking into a second opinion. The stiffness in my knee area, lightheadness, and numb feet are progressing; along with slight back ache, tight neck and lethargy. Do you have any suggestions?
Related Discussions
233190_tn?1278553401
Difficult to say without examination.  There can be many reasons for dizziness and lightheadedness.  

Neurologic and cardiology causes are two of the major reasons for dizziness.  Further testing can include an MRI of the brain or stress testing with some kind of heart imaging are considerations for further evaluation.  

Stiffness in the knee area can be due to a cyst, arthritis, or ligament problems.  Imaging the knee area with plain films and/or an MRI can be considered.  

The feet numbness should have been addressed by the neurologist.  An EMG would be a test to evaluate for any specific nerve deficiency.  Blood tests for diabetes, thyroid and b-12 levels should also be considered.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
http://www.straightfromthedoc.com
0 Comments
Blank
Avatar_n_tn
Hi
You described my symtoms (symptoms) almost to the T.  I went to every specialist and had every test done you can think of.  Every test came back fine.  It was so frustrating because I knew something was wrong.  It first started with serious neck and head pain, then not relating the two my lower legs and feet were frozen and had a burning senstaion, and my feet swelled up.  It was very painful.  Finally I was diagnosed with Fibromyalgia.  Some Dr.'s do not beleive in Fibromyalgia, but it is a real thing.  Trust me from someone who went from being really healthy to going to the Dr. all the time.  It came out of no where.  One day I was fine and then one day I started getting neck pain like I was in a car accident, but I wasn't. After a few years my symtoms (symptoms) spead which included fatique, arm pain and hip pain.  Fibromyalgia is stress realated and mostly women get it.  You probabally notice you symtoms (symptoms) get worse when you are under stress.  My best advice for you is try to keep your stress level to a minumum and don't get addicted to pain meds like I did it will just make your problems worse.

Jen S.
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank